Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2011, 7:14 PM MDT for Baca County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 7:14 PM MDT (01:14 UTC)
- Expired
- Aug 5, 2011, 7:59 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 209 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS55 KPUB 060114
SVRPUB
COC009-060215-
/O.NEW.KPUB.SV.W.0111.110806T0114Z-110806T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT FRI AUG 5 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 815 PM MDT
* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF VILAS...OR
17 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
VILLAS...WALSH AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3709 10204 3705 10247 3750 10259 3764 10247
3764 10205
TIME...MOT...LOC 0114Z 244DEG 22KT 3728 10233
WIND...HAIL 60MPH 0.88IN
$$4 follow-up statements
235
WWUS55 KPUB 060126
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT FRI AUG 5 2011
COC009-060215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/
BACA CO-
726 PM MDT FRI AUG 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BACA
COUNTY UNTIL 815 PM MDT...
AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF STONINGTON...OR 19
MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 20 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
WALSH...AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3709 10204 3705 10247 3750 10259 3764 10247
3764 10205
TIME...MOT...LOC 0126Z 233DEG 19KT 3729 10229
WIND...HAIL 60MPH 0.88IN
$$689
WWUS55 KPUB 060141
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT FRI AUG 5 2011
COC009-060215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/
BACA CO-
741 PM MDT FRI AUG 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BACA
COUNTY UNTIL 815 PM MDT...
AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR STONINGTON...OR 17 MILES
SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3712 10204 3712 10241 3741 10246 3760 10234
3764 10205
TIME...MOT...LOC 0141Z 244DEG 19KT 3728 10220
WIND...HAIL 60MPH <.50IN
$$848 WWUS55 KPUB 060148 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT FRI AUG 5 2011 COC009-060215- /O.CON.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/ BACA CO- 748 PM MDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL BACA COUNTY UNTIL 815 PM MDT... AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STONINGTON...OR 13 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... STONINGTON...AND RURAL AREAS OF EASTERN BACA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3716 10230 3751 10231 3756 10205 3712 10204 TIME...MOT...LOC 0148Z 244DEG 19KT 3731 10213 WIND...HAIL 60MPH <.50IN $$
384 WWUS55 KPUB 060159 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 759 PM MDT FRI AUG 5 2011 COC009-060209- /O.CAN.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/ BACA CO- 759 PM MDT FRI AUG 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BACA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3716 10230 3751 10231 3756 10205 3712 10204 TIME...MOT...LOC 0159Z 244DEG 19KT 3734 10206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:05 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 5, 3:05 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT FRI AUG 5 2011 .SHORT TERM... (TONIGHT AND SATURDAY) STORMS THIS AFTERNOON HAVE BEEN MOVING QUITE A BIT QUICKER THAN IN PREVIOUS DAYS AND HAVE SO FAR NOT BEEN VERY STRONG. WATER VAPOR PICTURES SHOW A SHORTWAVE TROUGH PASSING THROUGH THE NORTHERN ROCKIES...WITH THE SOUTHERN END OF THE TROUGH AXIS TRACKING ACROSS NORTH CENTRAL COLORADO THIS AFTERNOON. THIS DISTURBANCE IS ACTING AS A TRIGGER FOR CONVECTION THIS AFTERNOON...BUT IT IS ALSO ACTING AS THE LEADING EDGE OF MUCH DRIER AIR SPREADING EAST ACROSS THE FORECAST AREA. FEEL THAT THIS EVENING'S CONVECTION WILL NOT BE AS WIDESPREAD...AS SLOW MOVING OR AS INTENSE AS IN PREVIOUS DAYS. FOR THE MOST PART...COVERAGE SHOULD BE SCATTERED OVER THE MOUNTAINS EXTENDING EASTWARD ALONG THE PALMER AND RATON RIDGES...AND MAINLY JUST ISOLATED ELSEWHERE. PRIMARY CONCERNS WOULD APPEAR TO BE LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN...ALONG WITH THE POSSIBILITY OF SOME LOCAL SMALL HAIL IN THE MORE INTENSE CELLS. WOULD THINK THAT CONVECTION SHOULD DIE OFF PRETTY QUICKLY WITH THE SETTING OF THE SUN. FOR TOMORROW...BELIEVE THAT GENERAL WARMING AND DRYING TREND SHOULD CONTINUE...AS DRIER AIR CONTINUES TO WORK IN FROM THE WEST. HOWEVER...STILL NOT DRY ENOUGH TO REMOVE SCATTERED COVERAGE FROM SOME OF THE MOUNTAIN AREAS. FOR THE MOST PART...COVERAGE SHOULD BE ISOLATED BUT ONCE AGAIN...THE EASTERN MOUNTAINS...ALONG WITH THE PALMER AND RATON RIDGES...SHOULD HAVE A LITTLE BETTER COVERAGE THAN EVERYBODY ELSE. PRIMARY CONCERNS AGAIN LOOK LIKE LIGHTNING...GUSTY WINDS...BRIEF HEAVY RAIN...AND LOCAL SMALL HAIL. TODAY'S TEMPERATURES ARE RUNNING PRETTY CLOSE TO AVERAGE FOR THIS TIME OF YEAR. READINGS TOMORROW SHOULD BE ABOUT 5 DEGREES WARMER WITH FINAL AFTERNOON HIGHS ENDING UP SEVERAL DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR. LW .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) SERIES OF NORTHERN STREAM TROFS HELPS TO FLATTEN THE FLOW ACROSS COLORADO THIS WEEKEND. THE MONSOONAL MOISTURE PLUME IS SUPPRESSED SOUTH IN THE QUASI-ZONAL FLOW. WITH THE DRY AIR IN PLACE AND WITH TEMPERATURES WARMING ALOFT...SUNDAY LOOKS TO BE THE WARMEST DAY OF THE PERIOD. FRONTAL BOUNDARY SHIFTS SOUTH THROUGH THE PLAINS MONDAY AFTERNOON. MOISTURE IS VERY LIMITED WITH THE INITIAL FRONTAL SURGE...BUT THE EASTERLY UPSLOPE FLOW ON THE PLAINS INCREASES LOW LEVEL MOISTURE BY WEDNESDAY AFTERNOON. UPPER LEVEL FLOW ALSO BECOMES A BIT MORE AMPLIFIED WITH NORTHWESTERLY FLOW ALOFT EXPECTED OVER THE PLAINS TUESDAY AND WEDNESDAY. LATEST GFS RUN IS SHOWING CAPES AROUND 2000 J/KG...DEW POINTS IN THE LOWER 60S...AND 35 KTS OF SHEAR IN THE LOWER LEVELS. AT THIS POINT...WEDNESDAY LOOKING LIKE A POTENTIAL SEVERE WEATHER DAY ON THE FAR EASTERN PLAINS. AREA OF CONCERN SHIFTS SOUTHWARD FOR THURSDAY AFTERNOON AND COMBINES WITH THE INCREASING MID LEVEL MOISTURE AS RIDGE ONCE AGAIN BUILDS OVER THE ROCKY MOUNTAIN REGION. IF LATEST GFS IS ACCURATE MONSOON MOISTURE PLUME IN PLAY OVER ALL OF SOUTHERN COLORADO BY NEXT FRIDAY. HAVE WARMED HIGH TEMPS FOR SUNDAY WITH GOOD WESTERLY DOWNSLOPE FLOW...DRYING AND WARMING AT THE MID LEVELS SUNDAY. ON MONDAY... TEMPS COOL SLIGHTLY ON THE PLAINS WITH NORTHERLY SURGE. GOOD RADIATIONAL COOLING EXPECTED OVERNIGHT WITH THE DRY AIR IN PLACE...SO HAVE BUMPED OVERNIGHT LOWS DOWN A FEW DEGREES IN MANY LOCATIONS. TEMPS TUESDAY THROUGH FRIDAY WILL BE LARGELY DEPENDENT ON AMOUNT OF CLOUD/THUNDERSTORM COVERAGE IN THE AFTERNOON...BUT WENT NEAR SEASONAL NORMALS FOR MOST LOCATIONS. STARK && .AVIATION... CONCERNS REVOLVE AROUND CONVECTIVE THREATS. SCATTERED COVERAGE OF STORMS OVER THE MOUNTAINS...PALMER DIVIDE AND RATON RIDGE THIS EVENING...WITH MORE ISOLATED ACTIVITY ELSEWHERE. POSSIBILITY FOR SOME BRIEF IFR/LIFR CONDITIONS IN STORMS...WITH MVFR CONDITIONS MORE COMMON. STORM THREATS INCLUDE LIGHTNING...GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL SMALL HAIL. KCOS AND KALS HAVE THE BEST CHANCE OF SEEING A STORM...WITH NOT TOO MUCH CHANCE AT KPUB. ACTIVITY SHOULD DIMINISH PRETTY QUICKLY FOLLOWING SUNSET. MUCH THE SAME SCENARIO IS IN STORE FOR TOMORROW. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/40
Hazardous weather outlook, Aug 5, 7:06 PM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 706 PM MDT FRI AUG 5 2011 COZ058>089-093>099-061300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 PM MDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ONTO THE PLAINS THIS EVENING. LOCATIONS OVER TELLER AND EL PASO COUNTY AND ALONG THE RATON RIDGE WILL SEE THE GREATEST THUNDERSTORM COVERAGE. ABUNDANT MOISTURE WILL ALLOW THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE AREAS OF FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINFALL OVER THE PAST FEW DAYS. IN ADDITION TO HEAVY RAINFALL...THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS TO NEAR 50 MPH AND PEA SIZE HAIL. THUNDERSTORMS WILL DISSIPATE OVER THE MOUNTAINS AFTER SUNSET...WHILE THUNDERSTORMS OVER THE PLAINS TRACK EAST INTO KANSAS BY SATURDAY MORNING. ONE OR TWO STORMS ACROSS THE FAR EASTERN PLAINS ALONG THE COLORADO AND KANSAS STATE LINE COULD BECOME SEVERE THIS EVENING...PRODUCING LARGE HAIL 1 INCH IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED SATURDAY ACROSS SOUTHERN COLORADO. LIGHTNING AND GUSTY WINDS APPEAR TO BE THE PRIMARY METEOROLOGICAL CONCERNS WITH ANY STORMS THAT DEVELOP SATURDAY. SUNDAY THROUGH TUESDAY...ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THESE DAYS ACROSS SOUTHERN COLORADO. GUSTY WINDS AND LIGHTNING APPEAR TO BE THE PRIMARY METEOROLOGICAL CONCERNS WITH STORMS THAT DEVELOP BETWEEN SUNDAY AND TUESDAY. WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATER WEDNESDAY INTO THURSDAY ACROSS SOUTHERN COLORADO. LOCALLY HEAVY RAINS...LIGHTNING...HAIL IN EXCESS OF 1 INCH OF DIAMETER AND GUSTY THUNDERSTORMS WINDS APPEAR TO BE THE PRIMARY METEOROLOGICAL CONCERNS WITH STORMS THAT DEVELOP FROM LATER WEDNESDAY INTO THURSDAY...ESPECIALLY OVER EASTERN SECTIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT ACROSS SOUTHEAST COLORADO...SPECIFICALLY KIOWA...BENT...PROWERS AND BACA COUNTIES. 27/31
In the hours before
Special weather statement, Aug 5, 5:39 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT FRI AUG 5 2011 COZ099-060015- SPRINGFIELD VICINITY/BACA COUNTY- 539 PM MDT FRI AUG 5 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF KENTON...OR 29 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... CAMPO. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 5, 7:02 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 6 SW VILAS 37.31N 102.52W
08/05/2011 M0.88 INCH BACA CO PUBLIC
&&
KTSpecial weather statement, Aug 5, 7:11 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT FRI AUG 5 2011 COZ085-060215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- 711 PM MDT FRI AUG 5 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EXTREME SOUTHEASTERN COLORADO SPRINGS. AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF SCHRIEVER AFB...OR 20 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... TRUCKTON. RUSH. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.